MAUDE Adverse Event Report: DEPUY SPINE INC EAGLE+/SWIFT+ SCR, PRM, SD, 16; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

DEPUY SPINE INC EAGLE+/SWIFT+ SCR, PRM, SD, 16; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Catalog Number 183650016
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The surgeon was re-positioning a plate.He had a difficult time remounting the screws and broke or stripped some of the drivers.Upon inspection some of the threads on the screws were messed up so the surgeon did not feel comfortable putting those back in and that they would still be blocked by the clocking ring.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The returned screw feature damage to its threads.Sections of the thread are flattened and/or peeled away from the shank of the screw.A review of the device history record could not be performed as the lot number is illegible.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.The root cause of the damage to the thread of the screw cannot be determined from the sample and the information provided.A potential root cause may be inserting the screw into the plate at an extreme angle.As no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This report is being submitted at the request of the fda as it was determined that a follow up report in the sequence of this mfr number was missing.This report is being submitted to fill in that missing follow up number.H11: additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available, h4.

Brand Name
EAGLE+/SWIFT+ SCR, PRM, SD, 16
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
CH  
Manufacturer Contact
jason busch
325 paramount drive
raynham, MA 02767
5088808100
MDR Report Key7142344
Report Number1526439-2017-50129
Device Sequence Number16421133
Product Code KWQ
UDI-Device Identifier10705034095776
UDI-Public(01)10705034095776
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number183650016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age54 YR
Patient SexMale